Vestnik Udmurtskogo Universiteta. Matematika. Mekhanika. Komp'yuternye Nauki
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestnik Udmurtskogo Universiteta. Matematika. Mekhanika. Komp'yuternye Nauki, 2016, Volume 26, Issue 4, Pages 591–602
DOI: https://doi.org/10.20537/vm160412
(Mi vuu563)
 

This article is cited in 1 scientific paper (total in 1 paper)

COMPUTER SCIENCE

Stability of gap soliton complexes in the nonlinear Schrödinger equation with periodic potential and repulsive nonlinearity

P. P. Kizin

National Research University of Electronic Technology, pl. Shokina, 1, Zelenograd, Moscow, 124498, Russia
Full-text PDF (336 kB) Citations (1)
References:
Abstract: The work is devoted to numerical investigation of stability of stationary localized modes (“gap solitons”) for the one-dimentional nonlinear Schrödinger equation (NLSE) with periodic potential and repulsive nonlinearity. Two classes of the modes are considered: a bound state of a pair of in-phase and out-of-phase fundamental gap solitons (FGSs) from the first bandgap separated by various numbers of empty potential wells. Using the standard framework of linear stability analysis, we computed the linear spectra for the gap solitons by means of the Fourier collocation method and the Evans function method. We found that the gap solitons of the first and second classes are exponentially unstable for odd and even numbers of separating periods of the potential, respectively. The real parts of unstable eigenvalues in corresponding spectra decay exponentially with the distance between FGSs. On the contrary, we observed that the modes of the first and second classes are either linearly stable or exhibit weak oscillatory instabilities if the number of empty potential wells separating FGSs is even and odd, respectively. In both cases, the oscillatory instabilities arise in some vicinity of upper bandgap edge. In order to check the linear stability results, we fulfilled numerical simulations for the time-dependent NLSE by means of a finite-difference scheme. As a result, all the considered exponentially unstable solutions have been deformed to long-lived pulsating formations whereas stable solutions conserved their shapes for a long time.
Keywords: nonlinear Schrödinger equation, periodic potential, gap solitons, stability.
Received: 01.10.2016
Bibliographic databases:
Document Type: Article
UDC: 519.6
Language: English
Citation: P. P. Kizin, “Stability of gap soliton complexes in the nonlinear Schrödinger equation with periodic potential and repulsive nonlinearity”, Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 26:4 (2016), 591–602
Citation in format AMSBIB
\Bibitem{Kiz16}
\by P.~P.~Kizin
\paper Stability of gap soliton complexes in the nonlinear Schr\"odinger equation with periodic potential and repulsive nonlinearity
\jour Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki
\yr 2016
\vol 26
\issue 4
\pages 591--602
\mathnet{http://mi.mathnet.ru/vuu563}
\crossref{https://doi.org/10.20537/vm160412}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=3604258}
\elib{https://elibrary.ru/item.asp?id=27673743}
Linking options:
  • https://www.mathnet.ru/eng/vuu563
  • https://www.mathnet.ru/eng/vuu/v26/i4/p591
  • This publication is cited in the following 1 articles:
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Вестник Удмуртского университета. Математика. Механика. Компьютерные науки
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2024